Alert archive / Illinois / River Flood Advisories in 2012

River Flood Advisory 13, NWS Chicago, IL

December 20, 2012Will County, Illinois

NWS Chicago, IL issued this river flood advisory at Dec 20, 2012, 9:50 AM CST for Will County, Illinois. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2012, 9:50 AM CST (15:50 UTC)
Expired
Dec 21, 2012, 7:20 AM CST
In force
22 hr
Issued by
NWS Chicago, IL

County Will County, IL

The radar

The Chicago radar (KLOT), 20 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Branch Du Page River at Bolingbrook (BOLI2). The gauge peaked at 18.15 ft at Dec 21, 2012, 12:00 AM CST.

actionminormoderate152012/2012/2112/22
Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05540250, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WGUS83 KLOT 201550
FLSLOT
 
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 AM CST THU DEC 20 2012

...THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A FLOOD 
ADVISORY FOR THE EAST BRANCH DU PAGE RIVER...

  EAST BRANCH DU PAGE RIVER AT BOLINGBROOK AFFECTING WILL COUNTY 

.RAINFALL OF BETWEEN 1/2 AND 1 INCH FELL OVER PORTIONS OF
NORTHEAST ILLINOIS OVERNIGHT AND IS RESULTING IN RISES ON 
PORTIONS OF THE EAST BRANCH DUPAGE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. 

&&

ILC197-210350-
/O.NEW.KLOT.FL.Y.0013.121220T1550Z-121222T1600Z/
/BOLI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
950 AM CST THU DEC 20 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLOOD ADVISORY FOR
  THE EAST BRANCH DU PAGE RIVER AT BOLINGBROOK.
* UNTIL SATURDAY MORNING.
* AT 845 AM THURSDAY THE STAGE WAS 17.0 FEET.
* ACTION STAGE IS 18.0 FEET.
* FLOOD STAGE IS 19.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 19.0 FEET BY EARLY FRIDAY.
* IMPACT...AT 19.5 FEET...ROYCE ROAD FLOODS

$$
2 follow-up statements
548 
WGUS83 KLOT 210252
FLSLOT
 
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
852 PM CST THU DEC 20 2012

...THE FLOOD ADVISORY CONTINUES FOR THE EAST BRANCH DU PAGE RIVER...
 
  EAST BRANCH DU PAGE RIVER AT BOLINGBROOK AFFECTING WILL COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. 

&&

ILC197-211452-
/O.EXT.KLOT.FL.Y.0013.000000T0000Z-121222T1800Z/
/BOLI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
852 PM CST THU DEC 20 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE EAST BRANCH DU PAGE RIVER AT BOLINGBROOK
* UNTIL SATURDAY AFTERNOON.
* AT  815 PM THURSDAY THE STAGE WAS 18.0 FEET.
* ACTION STAGE IS 18.0 FEET.
* FLOOD STAGE IS 19.5 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 18.5 FEET BY FRIDAY 
  AFTERNOON.
* IMPACT...AT 18.0 FEET...MINOR FLOODING BEGINS.

$$
711 
WGUS83 KLOT 211320
FLSLOT
 
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 AM CST FRI DEC 21 2012

...THE FLOOD ADVISORY IS CANCELLED FOR THE EAST BRANCH DU PAGE 
RIVER...
 
  EAST BRANCH DU PAGE RIVER AT BOLINGBROOK AFFECTING WILL COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND
FIND AN ALTERNATE ROUTE.

ADDITIONAL INFORMATION CAN BE FOUND AT WEATHER.GOV/CHICAGO. 

&&

ILC197-211350-
/O.CAN.KLOT.FL.Y.0013.000000T0000Z-121222T1800Z/
/BOLI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
720 AM CST FRI DEC 21 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE EAST BRANCH DU PAGE RIVER AT BOLINGBROOK.
* AT  615 AM FRIDAY THE STAGE WAS 17.9 FEET.
* ACTION STAGE IS 18.0 FEET.
* FLOOD STAGE IS 19.5 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE DURING THE OVENRIGHT HOURS.


$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood advisory went out at Dec 20, 8:13 AM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 20, 8:13 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
813 AM CST THU DEC 20 2012

.DISCUSSION...
344 AM CST

WINTER STORM TODAY/TONIGHT...

HAVE UPGRADED WATCHES/WARNINGS TO INCLUDE A BLIZZARD WARNING FOR A
PORTION OF NORTH CENTRAL IL...A WINTER STORM WARNING FOR NORTHEAST
IL/NORTHWEST INDIANA NORTH OF ABOUT A STREATOR-KANKAKEE-DE MOTTE
LINE...AND A HIGH WIND WARNING FOR AREAS SOUTH OF THAT SAME LINE.

INTENSE WINTER STORM SYSTEM TAKING AIM AT THE AREA FOR LATER TODAY
AND TONIGHT. AT 08Z...SURFACE ANALYSIS DEPICTED 992 MB LOW OVER
CENTRAL MISSOURI WITH 6 MB/3 HR PRESSURE FALLS SPREADING ACROSS
NORTHERN IL. 00Z GUIDANCE TAKES THE LOW NORTHEAST TO NEAR PONTIAC IL
BY 18Z...AND NEAR THE SOUTH SHORE OF LAKE MICHIGAN AND INTO
SOUTHWEST LOWER MICHIGAN BY 00Z. CURRENT PRECIP SHIELD ACROSS THE
CWA IS NEARLY ALL RAIN...SAVE FOR A LITTLE RAIN/SNOW/SLEET MIX
REPORTED EARLIER OVER ROCKFORD AND AREAS NORTH/WEST OF THERE.
RAIN/SNOW LINE CONTINUES TO WORK SLOWLY NORTHWEST...SO SHOULD BE ALL
RAIN THERE NOW. BAND OF HEAVY SNOW...INCLUDING A CONSIDERABLE AMOUNT
OF LIGHTNING...HAS BEEN OCCURRING FROM SOUTHWESTERN IA INTO
SOUTHWEST/CENTRAL WI.

WFO LOT CWA WILL INITIALLY REMAIN IN WARM SECTOR OF THE STORM
THROUGH THIS MORNING...AS WARM FRONT CURRENTLY LIFTING THROUGH
CENTRAL IL AHEAD OF THE LOW CONTINUES NORTH ACROSS ALL EXCEPT THE
FAR NORTHWEST PART OF THE CWA THIS MORNING. MODELS IN GOOD AGREEMENT
IN SPREADING STEEP MID-LEVEL LAPSE RATES OF 7-7.5 C/KM ACROSS
ESPECIALLY SOUTHEASTERN PARTS OF THE CWA THROUGH THE MORNING/EARLY
AFTERNOON HOURS...WITH SOME SFC/NEAR SFC BASED CAPE NOTED IN
FORECAST SOUNDINGS ACROSS OUR FAR SOUTHEAST AHEAD OF THE SURFACE
LOW/OCCLUDED FRONT WHICH APPROACHES DURING THE LATE MORNING AND
EARLY AFTERNOON HOURS. HAVE INCLUDED A MENTION OF LIKELY THUNDER
ACROSS THE SOUTHEAST TIER OF COUNTIES FOR THIS...AND NOTE THAT WITH
THE INCREASING SOUTHWESTERLY WIND FIELD SPC HAS INCLUDED OUR
SOUTHERN CWA BOUNDARY AREA IN THE 5 PERCENT CONVECTIVE WIND THREAT
IN THE DAY 1 OUTLOOK. PRECIPITATING MAY THEN BECOME MORE SHOWERY IN
NATURE BRIEFLY ACROSS OUR SOUTH/SOUTHEAST THIS AFTERNOON AS NORTHERN
PERIPHERY OF DRY SLOT TRANSLATES EAST-NORTHEAST ACROSS THAT AREA.

PRECIP SHOULD REMAIN ALL RAIN THROUGH MID-DAY...BEFORE PASSAGE OF
STACKED CLOSED UPPER LOW/SURFACE LOW DURING THE MID-DAY/AFTERNOON
HOURS ALLOWS THICKNESS VALUES TO DECREASE RAPIDLY FROM THE WEST AS
COLDER AIR WRAPS AROUND THE WESTERN SIDE OF THE CYCLONE. GUIDANCE
REASONABLY SIMILAR IN DEPICTING A LIKELY CHANGE FROM RAIN TO SNOW
BEGINNING SHORTLY AFTER NOON IN THE WEST...INTO THE FAR WESTERN
REACHES OF THE CHICAGO METRO AROUND 3 PM...WITH MOST OF THE
REMAINING PORTION OF NORTHEAST IL ALL SNOW BY ABOUT 6 PM. NORTHWEST
INDIANA WILL BE LAST TO CHANGE OVER TO ALL SNOW...BUT SHOULD BE
COMPLETE BY 7-8 PM. THE STRONGEST DEFORMATION FORCING SHOULD LARGELY
AFFECT THE NORTHWEST THIRD OR SO OF THE CWA...WHERE THE STRONGEST
PERSISTENT MID-LEVEL FRONTOGENETIC FORCING IS PROGGED. THIS SUGGESTS
THAT THE GREATEST POTENTIAL FOR A PERIOD OF HEAVY SNOW DURING THE
AFTERNOON AND EARLY EVENING HOURS ESPECIALLY NORTHWEST OF A MENDOTA
TO ANTIOCH LINE. SNOWFALL AMOUNTS IN THE 6-9 INCH RANGE APPEAR
REASONABLE ACROSS PARTS OF NORTH CENTRAL IL WITH THE BEST POTENTIAL
FOR LONGER DURATION MODERATE/HEAVY SNOW WITH THE DEFORMATION BAND.
LESSER AMOUNTS ARE EXPECTED FARTHER SOUTHEAST...ROUGHLY 3-7 INCHES
FROM LASALLE INTO LAKE COUNTY IL AND CONTINUING TO TAPER OFF FARTHER
SOUTHEAST. HOWEVER...THE PRESENCE OF STEEP LAPSE RATES ALOFT EVEN
FARTHER SOUTH COULD RESULT IN SMALL SCALE BANDING OF LOCALLY INTENSE
SNOW WHICH MAKES AMOUNT FORECAST DIFFICULT.

THE BIGGEST CONCERN IN ALL OF THIS IS OF COURSE TIED TO THE VERY
STRONG WIND FIELD EXPECTED IN ASSOCIATION WITH THE DEEP LOW
PRESSURE. THE COMBINATION OF A VERY STRONG ISALLOBARIC GRADIENT AND
STEEP LOW LEVEL LAPSE RATES WITH INCREASING COLD ADVECTION THIS
AFTERNOON AND EVENING WILL RESULT IN VERY STRONG WINDS...BECOMING
NORTHWEST AT 30-40 MPH AND LIKELY GUSTING TO 50-60 MPH. EVEN WITH
RELATIVELY LITTLE SNOW ACCUMULATION...THE COMBINATION OF FALLING
SNOW AND SUCH STRONG WINDS WILL LIKELY CAUSE AT LEAST BRIEF PERIODS
OF VERY TREACHEROUS TRAVEL CONDITIONS LATER THIS AFTERNOON AND
EVENING. CONSIDERING ALL OF THESE...FEEL THAT LOCATIONS WHICH HAVE
THE POTENTIAL FOR A PERIOD OF HEAVY SNOW AND SOLID ACCUMULATION THAT
AN UPGRADE TO BLIZZARD WARNING WAS WARRANTED...AND THAT AN UPGRADE
TO WINTER STORM WARNING EVEN FOR AREAS WHICH MAY ONLY SEE 2-5 INCHES
OF SNOW IS PRUDENT. FAR SOUTH...WHERE SNOW ACCUMULATION IS EXPECTED
TO BE SIGNIFICANTLY LOWER...HAVE UPGRADED THE HIGH WIND WATCH TO A
HIGH WIND WARNING...WITH 50+ KT WIND GUSTS EXPECTED. THE POTENTIAL
FOR MINOR WIND DAMAGE DOES EXIST WITH THESE WINDS...IN ADDITION TO
THE POTENTIAL ISSUES WITH BLOWING/DRIFTING SNOW AND VISIBILITY
IMPACTS FOR THE NORTHERN/NORTHWESTERN PARTS OF THE CWA. HAVE ALSO
MAINTAINED THE LAKESHORE FLOOD WARNING FOR LAKE/PORTER COUNTIES FROM
LATE TONIGHT INTO EARLY SATURDAY MORNING FOR LARGE WAVES ALONG THE
LAKE MICHIGAN SHORE.

SNOW SHOULD TAPER FROM WEST TO EAST DURING THE MID/LATE EVENING
HOURS...WITH OVERALL FORCING WEAKENING AS SYSTEM BECOMES MORE
OCCLUDED AND DRIFTS OFF TO THE EAST. PARTS OF NORTHWEST INDIANA
INCLUDING PORTER COUNTY MAY SEE A LITTLE LAKE-ENHANCEMENT OF SNOW
DURING THE EVENING...BEFORE THE CONVERGENT FOCUS SHIFTS TO THE EAST
AS WINDS CONTINUE TO BACK MORE NORTHWEST.

RATZER

REMAINDER OF FORECAST FRIDAY THROUGH SUNDAY...

TAIL END OF WRAP AROUND SNOW AND LAKE EFFECT MAY STILL BE ONGOING
IN PORTER COUNTY EARLY FRIDAY MORNING BUT ALL PRECIP SHOULD BE
DONE BY MID MORNING. SKIES WILL BE CLEARING WEST TO EAST IN THE
MORNING. CORE OF COLDEST AIR WILL BE OVER THE AREA FRIDAY
MORNING...AND MIN TEMPERATURES MAY OCCUR A COUPLE HOURS AFTER
SUNRISE FRIDAY MORNING. WITH FRESH SNOW COVER ON THE
GROUND...LOWEST POSSIBLE SUN ANGLE OF THE YEAR...AND COLD AIR IN
PLACE...WONT SEE MUCH RECOVERY IN TEMPERATURES THROUGH THE DAY.
UNLESS ITS STILL 32 AT MIDNIGHT...FRIDAY MIGHT BE THE FIRST DAY
THIS SEASON WITH THE MAX TEMPERATURE BELOW FREEZING. WINDS WILL
LIKELY STILL BE GUSTING AROUND 40 MPH THROUGH THE MORNING HOURS
BUT WINDS WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON. DONT WANT
TO COMPLICATE HEADLINE PICTURE ANY MORE THAN NECESSARY AT THIS
TIME...BUT LATER SHIFTS MAY NEED TO CONSIDER A WIND ADVISORY AFTER
THE WINTER HEADLINES DROP INTO FRIDAY MORNING.

FRIDAY NIGHT STRONG UPPER RIDGING OCCURS AND LOW LEVEL WAA BEGINS.
HOWEVER WITH FRESH SNOW COVER...DIMINISHING WINDS...AND SURFACE
RIDGE AXIS MOVING INTO IL BY SATURDAY MORNING...EXPECT ATMOSPHERE TO
DECOUPLE AND VERY STRONG LOW LEVEL INVERSION TO DEVELOP. LOW TEMPS
IN THE SINGLE DIGITS NORTHWEST WHERE DEEPEST SNOW PACK WILL
EXIST...AND TEENS IN DOWNTOWN CHICAGO AND AREAS SOUTH AND EAST OF
CHICAGO.

WAVE COMES ACROSS CENTRAL CANADA OVER THE TOP OF THE RIDGE FRIDAY
NIGHT AND SATURDAY...AND DIVES ACROSS THE GREAT LAKES SATURDAY NIGHT
AND SUNDAY...PUSHING A WEAK BACK DOOR COLD FRONT DOWN THE LAKES.
SURFACE WINDS WILL TURN NORTHEAST SUNDAY BUT NOT MUCH CHANGE IN
TEMPERATURE. CONFIDENCE HIGH

MONDAY THROUGH WEDNESDAY
AFTER MONDAY THERE ARE A LOT OF MODEL INCONSISTENCIES AND LOW
FORECAST CONFIDENCE THIS FAR OUT. 00Z RUN OF THE ECMWF QUITE A BIT
MORE AGGRESSIVE WITH WAVE COMING THROUGH LATE MONDAY INTO CHRISTMAS
MORNING THAN GFS/GEM. ECMWF WOULD SUGGEST AN AREA OF POSSIBLY 1-3
SNOW. WILL JUST MAINTAIN CHANCE POPS FOR NOW. ECMWF THEN TAKES THE
FOLLOWING SYSTEM MUCH FURTHER SOUTH WEDNESDAY. AGAIN WILL NOT MAKE
SIGNIFICANT CHANCES AT THIS TIME AND KEEP CHANCE POPS. BOTH EVENTS
SHOULD BE ALL SNOW...ALTHOUGH SOME MIXED PRECIP POSSIBLE FAR
SOUTHEAST TOWARD WATSEKA-FOWLER MONDAY.

ALLSOPP

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* IFR CIGS LOWERING TO LIFR BY MID MORNING.

* SHRA RETURN BY MID MORNING...WITH TSRA PSBL THROUGH EARLY AFTN.

* BECOMING VERY WINDY WITH WINDS SHIFTING NORTHWEST LATE IN THE
  AFTERNOON AND QUICKLY INCREASING WITH GUSTS TO 45 KT.

* RAIN QUICKLY CHANGING TO SNOW...WITH BURSTS OF MODERATE TO HEAVY
  SNOW POSSIBLE LATE THIS AFTERNOON/EARLY THIS EVENING WITH
  BLOWING SNOW. LIFR...POSSIBLE VLIFR VIS/CIGS.

JEE/CMS

//DISCUSSION...UPDATED 12Z...

LOW PRESSURE NOW OVER NORTHEAST MISSOURI WILL CONTINUE LIFTING
NORTHEAST TO NEAR CHICAGO/SOUTHERN LAKE MICHIGAN BY LATE THIS
AFTERNOON. CURRENT AREA OF RAIN WILL LIFT NORTH THROUGH THE
TERMINALS IN THE NEXT FEW HRS WITH A DRY SLOT EXPECTED LATER THIS
MORNING. BY EARLY AFTERNOON...COULD BE A FAST MOVING LINE OF
SHOWERS WITH SOME EMBEDDED TSRA ACROSS NORTHERN IL. CONFIDENCE IS
LOW BUT NOT LOW ENOUGH TO REMOVE FROM THIS FORECAST THOUGH
DURATION IF ANY TSRA DO OCCUR SHOULD BE RATHER SHORT...ONE HR OR
LESS.

MEDIUM TO HIGH CONFIDENCE THAT IFR CIGS TO START WILL LOWER TO
LIFR THIS MORNING BUT CONFIDENCE LOW REGARDING TIMING. WITH THE
SURFACE LOW DEEPENING AS IT APPROACHES...EXPECT LIFR CIGS TO
CONTINUE INTO THIS AFTERNOON AND WHEN THE LOW REACHES NORTHEAST
IL...COULD BE A PERIOD OF LOWER VISIBILITY...PERHAPS 1SM OR LESS.

AS THE LOW CONTINUES NORTHEAST THIS EVENING...COLDER AIR WILL
SHIFT EAST WITH A BAND OF MODERATE PERHAPS HEAVY SNOW SHIFTING
EAST ACROSS THE TERMINALS. HAVE INCLUDED A MIX OF RAIN/SNOW FOR
AN HOUR OR SO BEFORE THE CHANGEOVER TO SNOW BUT HAVE MOSTLY
MAINTAINED TRENDS FROM PREVIOUS FORECAST. PREVAILING VIS UNDER
1SM WITH POSSIBLY 1/2SM OR 1/4SM SHOULD ANY CONVECTIVE ELEMENTS
DEVELOP WITH THE SNOW. AS NOTED EARLIER...FINER DETAILS WILL
LIKELY NEED TO BE ADDED/ADJUSTED ONCE THE BAND IS ON ITS WAY.

AS THE LOW PASSES EAST OF TERMINALS...WIND SPEEDS/GUSTS WILL
RAPIDLY INCREASE FIRST AT RFD EARLY IN THE AFTERNOON THEN ACROSS
THE REST OF THE TERMINALS DURING THE LATE AFTERNOON AND EARLY
EVENING. WIND GUSTS 40-45KTS LOOK ON TRACK WITH SOME LOCALLY
HIGHER GUSTS ALSO POSSIBLE. MORE PREVAILING GUSTS TO 50 KTS MOST
LIKELY WILL OCCUR SOUTH OF THE TERMINALS BUT STILL POSSIBLE. CMS

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* HIGH CONFIDENCE IN TAF TRENDS...CONDITIONS DETERIORATING THROUGH
  THIS EVENING.

* LOW CONFIDENCE IN TSRA...TIMING...LOCATION...AND OCCURRENCE.

* HIGH CONFIDENCE IN SN...MEDIUM CONFIDENCE IN TIMING AND VSBY.

* HIGH CONFIDENCE REGARDING WIND DIRECTION/SPEEDS/GUSTS THROUGH
  MID MORNING...LOW CONFIDENCE LATE MORNING THROUGH MID
  AFTERNOON...MEDIUM CONFIDENCE LATE AFTERNOON/TONIGHT.

JEE/CMS

//OUTLOOK FOR ORD/MDW FOR 00Z SATURDAY-12Z THURSDAY...UPDATED 12Z...

* FRIDAY NIGHT THROUGH SUNDAY..DRY. VFR.
* MONDAY AND TUESDAY...SLIGHT CHANCE OF SNOW. MVFR POSSIBLE.
* WEDNESDAY...CHANCE OF SNOW. MVFR LIKELY.

&&

.MARINE...

407 AM...OVERALL NO MAJOR CHANGES THIS MORNING...OTHER THAN TO
DELAY STORM WARNING START TIME FOR A FEW HRS THIS AFTERNOON. LOW
PRESSURE NOW OVER MISSOURI WILL LIFT NORTHEAST TO NEAR THE
SOUTHERN TIP OF LAKE MICHIGAN BY LATE THIS AFTERNOON AS IT DEEPENS
AND THEN IT SHIFTS EAST INTO SOUTHERN LOWER MICHIGAN. GRADIENT
CONTINUES TO TIGHTEN NORTH OF THE LOW THIS MORNING WITH EASTERLY
GALES SPREADING NORTH. WIND DIRECTION AND SPEEDS BECOME A BIT
PROBLEMATIC OVER THE SOUTHERN THIRD OR QUARTER OF THE LAKE THIS
AFTERNOON DEPENDING ON THE EXACT TRACK OF THE LOW. WINDS WILL
LIKELY TURN NORTHEAST AND REMAIN FAIRLY STRONG ALONG THE WISCONSIN
SHORE AND EITHER TURN SOUTHERLY OR PERHAPS BECOME LIGHT/VARIABLE
ALONG THE SOUTHWEST MICHIGAN SHORE. THE LOW ALSO SLOWS JUST A BIT
AND THE LATEST GUIDANCE HAS THE LOW MOVING JUST A TAD FURTHER
WEST...PERHAPS RIGHT OVER CHICAGO. SO WHILE STORM FORCE WINDS ARE
STILL EXPECTED... THEY MIGHT NOT DEVELOP OVER THE NORTHERN TWO
THIRDS OF THE LAKE UNTIL JUST AFTER SUNSET...THEN QUICKLY SPREAD
ACROSS THE REST OF THE SOUTH END OF THE LAKE THIS EVENING...THUS
THE DELAY TO THE START TIME OF THE STORM WARNING BY A FEW HRS.
MAINTAINED THE HURRICANE GUST POTENTIAL AS THERE COULD BE SOME
GUSTS IN THE 60-65 KT RANGE BUT CONFIDENCE IS FAIRLY LOW. APPEARS
BEST TIMING FOR THE STRONGEST WINDS WOULD BE FROM LATE EVENING
THROUGH THE OVERNIGHT HRS. THE LOW WILL MOVE EAST AND MERGE WITH
ANOTHER LOW MOVING UP THE EAST COAST. THE COMBINED LOW WILL SLOW
AND AND AS HIGH PRESSURE BUILDS ACROSS THE PLAINS...THE GRADIENT
WILL REMAIN STRONG INTO FRIDAY NIGHT AND FINALLY RELAX SATURDAY.
CMS

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BLIZZARD WARNING...ILZ003-ILZ004-ILZ008-ILZ010...NOON THURSDAY
     TO MIDNIGHT FRIDAY.

     WINTER STORM WARNING...ILZ006-ILZ012-ILZ013-ILZ014-ILZ020-ILZ021-
     ILZ022...3 PM THURSDAY TO 3 AM FRIDAY.

     WINTER STORM WARNING...ILZ005-ILZ011-ILZ019...3 PM THURSDAY TO
     MIDNIGHT FRIDAY.

     HIGH WIND WARNING...ILZ023-ILZ032-ILZ033-ILZ039...3 PM THURSDAY
     TO MIDNIGHT FRIDAY.

IN...LAKESHORE FLOOD WARNING...INZ001-INZ002...MIDNIGHT FRIDAY TO 3
     AM SATURDAY.

     WINTER STORM WARNING...INZ001-INZ002...3 PM THURSDAY TO 3 AM
     FRIDAY.

     HIGH WIND WARNING...INZ010-INZ011-INZ019...3 PM THURSDAY TO
     MIDNIGHT FRIDAY.

LM...GALE WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 4 PM THURSDAY.

     STORM WARNING...LMZ080-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...4 PM THURSDAY TO 4 PM
     FRIDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565 UNTIL 6
     PM THURSDAY.

     STORM WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...6 PM
     THURSDAY TO 4 PM FRIDAY.

&&
Hazardous weather outlook, Dec 20, 3:53 AM CST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
353 AM CST THU DEC 20 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
211000-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
353 AM CST THU DEC 20 2012 /453 AM EST THU DEC 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO EARLY THIS EVENING.
A FEW STORMS COULD PRODUCE HEAVY DOWNPOURS THIS MORNING AND
AFTERNOON. WIND GUSTS TO 60 MPH ARE POSSIBLE WITH SOME OF THE
STRONGER STORMS MAINLY SOUTH OF A LINE FROM GIBSON CITY TO
RENSSELAER.

SNOW...
RAIN WILL CHANGE TO SNOW AROUND MIDDAY ALONG THE I-39
CORRIDOR...LATE AFTERNOON OR EARLY EVENING IN THE CHICAGO METRO
AREA...AND EARLY THIS EVENING IN NORTHWEST INDIANA. SNOW WILL
BECOME HEAVY AT TIMES WITH SNOWFALL RATES OF 1 TO 2 INCHES PER
HOUR POSSIBLE. THUNDERSNOW IS ALSO POSSIBLE. SNOWFALL TOTALS WILL
RANGE FROM 4 TO 8 INCHES NORTHWEST OF A LINE FROM LASALLE TO
WAUKEGAN. MUCH OF THE CHICAGO METRO AREA WILL RECEIVE 2 TO 4
INCHES. AREAS SOUTH OF A PONTIAC TO RENSSELAER LINE WILL RECEIVE 1
TO 3 INCHES.

WINDS..
WILL BECOME NORTHWEST AND INCREASE TO 30 TO 40 MPH BY LATE
AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS OF 50 TO 60 MPH
POSSIBLE. DOWNED TREE LIMBS AND POWER LINES COULD CAUSE POWER
OUTAGES.

BLIZZARD CONDITIONS...
THE COMBINATION OF HEAVY WET SNOW AND VERY STRONG WINDS
WILL CREATE DANGEROUS BLIZZARD CONDITIONS AT TIMES LATE THIS
AFTERNOON AND THIS EVENING...ESPECIALLY IN THE ROCKFORD...DIXON
ROCHELLE AND BELVIDERE AREAS. VISIBILITY WILL LIKELY BE REDUCED TO
LESS THAN 1/4 MILE AT TIMES.

LAKESHORE FLOODING...
STRONG NORTHWEST WINDS AND HIGH WAVES WILL LIKELY CAUSE FLOODING
AND BEACH EROSION ALONG THE INDIANA SHORES OF LAKE MICHIGAN LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINDS GUSTS TO AROUND 40 MPH ARE EXPECTED FRIDAY MORNING...WITH
HIGHER GUSTS ALONG THE INDIANA SHORES OF LAKE MICHIGAN. THE STRONG
WINDS AND HIGH WAVES MAY CAUSE FLOODING AND BEACH EROSION ALONG
THE INDIANA SHORES OF LAKE MICHIGAN THROUGH FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL TOTALS TO THE NATIONAL
WEATHER SERVICE CHICAGO.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-211000-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
353 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STORM FORCE WINDS ARE LIKELY THIS AFTERNOON THROUGH TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORM FORCE WINDS ARE LIKELY THROUGH FRIDAY AFTERNOON. GALE FORCE
WINDS ARE THEN LIKELY INTO FRIDAY NIGHT...ESPECIALLY INDIANA
SHORES.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-211000-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
353 AM CST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

STORM FORCE WINDS ARE LIKELY THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORM FORCE WINDS ARE LIKELY THROUGH FRIDAY AFTERNOON. GALE FORCE
WINDS ARE THEN LIKELY INTO LATE FRIDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:46 AM CSTBlizzard WarningLOTBoone, DeKalb, LaSalle, Lee, Ogle, Winnebago20 hr
Dec 20, 3:55 AM CSTHigh Wind WarningLOTFord, Iroquois, Kankakee, Livingston20 hr

Nearby

River Flood Advisories in Illinois, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.